Thunderstorm Wind, Franklin
- When
- November 24, 11:22 AM EST to 11:23 AM EST
- Where
- Franklin County, (Osu)oh St Univ Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.080, -83.070
A narrow line of thunderstorms developed along a strong cold front that pushed through the region during the morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A narrow line of thunderstorms developed along a strong cold front that pushed through the region during the morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 24, 9:41 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
941 AM EST MON NOV 24 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE REGION TODAY...BRINGING
SHOWERS ALONG WITH WINDY CONDITIONS. MUCH COLDER AIR WILL RUSH IN
BEHIND THE FRONT AND WILL LINGER FOR THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FCST FOCUS TODAY REVOLVES AROUND STRONG WINDS AND CONVECTION THIS
MORNING. STRONG SFC LOW OVER THE NRN GREAT TO CONTINUE TO DEEPEN
AS IT TRACKS NE INTO SRN CANADA. 60 KT SWRLY LLJ PIVOTING THRU
THE AREA TODAY. RAP SHOWING BLYR CAPE OF 350 J/KG ACRS W CENTRAL
OHIO EARLY THIS MORNING. THIS MARGINAL INSTBY AHD OF SFC COLD FRONT
COMBINED WITH THE STRONG DYNAMICS HAS LED TO THE DEVELOPMENT OF A
BROKEN LINE OF CONVECTION. SOME OF THE STORMS WERE TRANSLATING
WINDS UP TO 45 KTS TO THE SFC. AN ISOLATED SVR WIND GUST OF 50 KTS
OR GREATER IN A STRONGER STORM CAN NOT BE RULED OUT.
THIS MARGINAL INSTBY WEAKENS AND PIVOTS TO THE NE THIS MORNING.
CURRENT FCST HAS GOOD HANDLE TAKING THIS CHANCE OF THUNDER EAST
AND THEN DIMINISHING.
SFC PRESSURE GRADIENT TIGHTENS WITH FROPA IN STRONG CAA THIS
MORNING INTO EARLY AFTERNOON. 50 TO 60 KT LOW LEVEL WILL GET
PULLED DOWN IN THE POST FRONTAL COLD ADVECTION. HAVE INCREASED
SUSTAINED WINDS AND BUMPED UP GUSTS INTO THE UPPER 40 KT RANGE.
EXPECT WINDS TO BE IN THE HIGH END WIND ADVISORY RANGE. THEREFORE...
HAVE KEPT CURRENT WIND ADVISORY HEADLINE GOING.
AFTER MORNING HIGHS IN IN STRONG LOW LEVEL CAA EXPECT EARLY HIGHS
WITH TEMPERATURES FALLING TO LATE AFTN READINGS RANGING FROM THE LOWER
40S NW TO THE LOWER 50S SE. HAVE ADJUSTED AFTERNOON TEMPS A LTL COLDER
IN THIS CAA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BY EVENING THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN AND THE
WINDS WILL GRADUALLY SLOW DOWN. LEFT OVER WRAP AROUND SHOWERS WILL
CHANGE OVER TO SNOW AS THICKNESSES FALL. THERE SHOULDNT BE ANY
APPRECIABLE ACCUMULATIONS.
BY TUESDAY MORNING SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN
AND SHOULD PROVIDE DRY WEATHER...ALTHOUGH A FEW SNOW SHOWERS MAY
LINGER OVER FAR NORTHERN LOCATIONS.
ON TUESDAY NIGHT...THE REGION WILL BE IN BETWEEN SYSTEMS...AS
ENERGY IN THE SRN STREAM AFFECTS THE EAST COAST AND ANOTHER S/W IS
DIGGING DOWN THROUGH THE PLAINS. MODELS ARE SHOWING A WIDE RANGE
IN THE STRENGTH AND PATH OF THIS SYSTEM. RIGHT NOW THE CONSENSUS
IS THAT THE REGION WILL REMAIN DRY ON WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOCUS SHIFTS TO WEAKENING CLIPPER LOW DROPPING SE FROM THE UPPER
MS VLY WED AFTN THRU THE OHIO VALLEY WED NIGHT. NUMERICAL MODELS
HAVE BEEN FLIPPING BACK AND FORTH REGARDING HOW FAR SOUTH THIS
SYSTEM DIGS AND TIMING. LATEST DETERMINISTIC RUNS TAKING WEAK SFC
WAVE FROM CENTRAL IL LATE WED AFTN THRU THE TRI-STATE REGION WED
NIGHT. WILL BRING SNOW IN WED EVENING AND CONTINUE INTO THURSDAY.
SOME PCPN MIX WILL BE POSSIBLE ACRS THE SOUTHEAST. HIGHS ON
THURSDAY TO RANGE FROM THE LOWER/MID 30S NW TO LOWER 40 SE.
IN NORTHWEST FLOW AND CAA SOME LINGERING SNOW SHOWERS PSBL THURSDAY
NIGHT. SFC HIGH PRESSURE TO QUICKLY BUILD ACRS THE REGION EARLY ON
FRIDAY WITH A RETURN FLOW DEVELOPING BY AFTN. WAA PCPN TO DEVELOP
DURG THE AFTN WITH THE BULK OF PCPN STAYING TO OUR NORTH. WILL KEEP
AREA DRY THRU FRIDAY NIGHT. CONTD COLD TEMPERATURES WITH HIGHS ON
FRIDAY TO RANGING FROM THE LOWER 30S NW TO THE UPR 30S SE.
WAA PCPN LOOKS TO DEVELOP SAT AFTN BUT WITH MORE UNCERTAINTY
CREEPING INTO THE FCST REGARDING PLACEMENT/TIMING WILL LIMIT POPS TO
SLIGHT CHANCE OF SHOWERS. THE RAIN COULD MIX OR CHANGE TO SNOW SAT
NIGHT. GFS SOLN APPEARS TOO QUICK WITH COLD FRONTAL PASSAGE. WILL
TREND SOLN CLOSER TO SLOWER ECMWF WITH FRONT HOLDING OFF UNTIL EARLY
MONDAY. IN WAA SECTOR CHANCE OF SHOWERS WILL CONTINUE SUNDAY.
TEMPERATURES WILL MODERATE WITH HIGHS ON SUNDAY FROM UPPER 30S
NORTHWEST TO THE UPPER 40S SOUTH.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
CONVECTIVE BAND OF SHOWERS OVER CENTRAL INDIANA MAY SKIRT KDAY FOR
A PERIOD OF TIME THIS MORNING SO CHANGED VCSH TO VCTS AND HAVE AN
HOUR OF TEMPO TS HERE. REMAINING TAF SITES WILL LIKELY NOT GET
INTO THE DEEP CONVECTION AS THIS AREA IS SLATED TO MOVE NORTHEAST
FROM DAYTON AREA AS THE LARGE SCALE FORCING LIFTS NORTHEAST WITH
THE EJECTING LOW PRESSURE CENTER.
MVFR CIGS WILL BE PREVALENT IN THE 2-3KFT RANGE INTO TONIGHT WITH
SOME BREAKUP NOTED AWAY FROM KDAY AFTER ABOUT 5 OR 6. A TRAILING
EDGE OF THE SURFACE TROUGH AND CONTINUED PLACEMENT OF A VORT AXIS
AT H5 OVER THE AREA WOULD HAVE LOW STRATOCU CONTINUE AT KDAY BUT
NOT NEARLY AS LIKELY DURING THE OVERNIGHT HOURS ELSEWHERE. WINDS
WILL ALSO EXHIBIT A MARKED DECREASE TONIGHT.
OUTLOOK...MVFR CIGS POSSIBLE INTO TUESDAY. MVFR CIGS/VSBYS POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO/SITES
NEAR TERM...AR/SITES
SHORT TERM...SITES
LONG TERM...AR
AVIATION...FRANKSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EST MON NOV 24 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-251015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 AM EST MON NOV 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM NON-TSTM WND GST PORTSMOUTH 38.74N 82.99W
11/24/2014 M52 MPH SCIOTO OH EMERGENCY MNGR
&&
ANOVAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1057 AM EST MON NOV 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM NON-TSTM WND GST KMGY WRIGHT BROS APT 39.59N 84.22W
11/24/2014 M54.00 MPH MONTGOMERY OH ASOS
1050 AM NON-TSTM WND GST KTZR BOLTON FIELD 39.90N 83.14W
11/24/2014 M58.00 MPH FRANKLIN OH AWOS
&&
HATZOSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1106 AM EST MON NOV 24 2014
OHZ054-055-241630-
FRANKLIN OH-MADISON OH-
1106 AM EST MON NOV 24 2014
...A STRONG THUNDERSTORM WILL AFFECT MADISON AND WESTERN FRANKLIN
COUNTIES THROUGH 1130 AM EST...
AT 1105 AM EST...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH
OF LONDON...MOVING NORTHEAST AT 70 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
BRIEF HEAVY DOWNPOURS...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST JEFFERSON...PLAIN
CITY...HILLIARD...UPPER ARLINGTON...OHIO STATE UNIVERSITY...DUBLIN
AND WORTHINGTON.
ALSO...LAKE DARBY...LINCOLN VILLAGE...AMITY...VALLEYVIEW...MARBLE
CLIFF...GRANDVIEW HEIGHTS...CLINTONVILLE AND RIVERLEA ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3998 8300 3988 8311 3978 8352 4002 8346
4011 8337 4011 8318 4014 8317 4014 8299
4013 8298
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 AM EST MON NOV 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM NON-TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
11/24/2014 M54.00 MPH HAMILTON OH ASOS
1109 AM NON-TSTM WND GST KI69 CLERMONT CO APT 39.08N 84.21W
11/24/2014 M56.00 MPH CLERMONT OH AWOS
1110 AM NON-TSTM WND GST KUYF LONDON APT 39.93N 83.46W
11/24/2014 M46.00 MPH MADISON OH AWOS
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1114 AM EST MON NOV 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM NON-TSTM WND GST 5 S INDEPENDENCE 38.88N 84.55W
11/24/2014 M60 MPH KENTON KY TRAINED SPOTTER
&&
JDRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EST MON NOV 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM NON-TSTM WND GST KOSU OSU AIRPORT 40.08N 83.07W
11/24/2014 M49.00 MPH FRANKLIN OH ASOS
1047 AM NON-TSTM WND GST KSGH SPRINGFIELD APT 39.84N 83.84W
11/24/2014 M51.00 MPH CLARK OH AWOS
1059 AM NON-TSTM WND GST KRID RICHMOND APT 39.76N 84.84W
11/24/2014 M49.00 MPH WAYNE IN AWOS
&&
HATZOSThe Cincinnati radar (KILN), 98 km away, was scanning. The volume nearest the first event began at 16:23 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were downed across the northwest side of Worthington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543843, 543845.